You mention portal hypertension. Do you have any medical problems with your liver? The onset of portal hypertension may not always be associated with specific symptoms that identify what is happening in the liver. But if you have liver disease that leads to cirrhosis, the chance of developing portal hypertension is high. A symptom of portal hypertension is ascites (an accumulation of fluid in the abdomen). When there is "huge" distension that condition can cause a rupture and a serious event.
You should see a doctor to rule out any serious liver disorder, and determine the underlying cause of your chest and abdomen distention.
Thanks for your questions and if you have an further questions or comments you are invited to respond. Take care,
The doc said my blood work is fine. I am a picture of health. I don't take any medication and I am thankful for that. All the doctors I have seen in the last year say something is wrong but they don't know what they just send me on to another doctor. So far I have seen a nephrologists, endo, heart, lung, urologists, and next week I see the third gastro doc. I have had a upper/lower GI, ceilac, stomach emptying, heart sonogram, spinal tap, and i can't remember the rest test and all are fine. I got some fluid pills from a friend and now when the swelling gets real bad i just take a fluid pill and that helps keep the pressure off my chest so i can breathe. The swelling has gotten worse in the last month. My face gets puffy now and i feel like there is a heartbeat in my calves. I think i am just losing my mind but I Thank you for responding.
The usual protocol is to do a differential diagnosis by excluding all possibilities and if there is no diagnosis the medical condition is referred to ideopathic (cause unknown). Wish I could be of help, but it appears your doctors are doing what is expected.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.